Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Liouville type theorems for nonlinear elliptic equations on the whole space $ \mathbb{R}^N$


Authors: Hsini Mounir and Sayeb Wahid
Journal: Proc. Amer. Math. Soc. 140 (2012), 2731-2738
MSC (2000): Primary 34-XX, 35-XX
DOI: https://doi.org/10.1090/S0002-9939-2011-11112-2
Published electronically: November 30, 2011
MathSciNet review: 2910761
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The aim of this paper is to study the properties of the solutions of $ \Delta _{p}u+f_{1}(u)-f_{2}(u)=0$ in all $ \mathbb{R}^{N}.$ We obtain Liouville type boundedness for the solutions. We show that $ \vert u\vert\leq (\frac {\alpha }{\beta })^{\frac {1}{m-q+1}}$ on $ \mathbb{R}^{N},$ under the assumptions $ f_{1}(u)\leq \alpha u^{p-1}$ and $ f_{2}(u)\geq \beta u^{m},$ for some $ 0<\alpha \leq \beta $ and $ m>q-1\geq p-1>0.$ If $ u$ does not change sign, we prove that $ u$ is constant.


References [Enhancements On Off] (What's this?)

  • 1. E. Acerbi and N. Fusco, Regularity for minimizers of non-quadratic functionals: the case $ 1<p<2.$ J. Math. Anal. Appl. 140, (1989), 115-135. MR 997847 (90f:49019)
  • 2. A. Baalal and N. Belhaj Rhouma, Dirichlet problem for quasilinear elliptic equations. Electron. J. Differential Equations 2002, No. 82, pp. 1-18. MR 1927896 (2003j:35076)
  • 3. H. Berestycki, F. Hamel and R. Monneau, One dimensional symmetry of bounded entire solutions of some elliptic equations. Duke Math. J. 103 (2000), 375-396. MR 1763653 (2001j:35069)
  • 4. H. Brezis, F. Merle and T. Rivière, Quantization effects for $ -\Delta u=u(1-\vert u\vert^{2})$ in $ \mathbb{R}^{2}.$ Archive for Rational Mechanics and Analysis, No. 9318 (1994), 1-27. MR 1268048 (95d:35042)
  • 5. L. Caffarelli, N. Garofalo and F. Segala, A gradient bound for entire solutions of quasilinear equations and its consequences. Comm. Pure Appl. Math. 47 (1994), 1457-1473. MR 1296785 (95k:35030)
  • 6. L. Damascelli, Comparison theorems for some quasilinear degenerate elliptic operators and applications to symmetry and monotonicity results. Ann. Inst. Henri Poincaré, 15 (1998), 493-516. MR 1632933 (99e:35081)
  • 7. J. I. Diaz, Nonlinear Partial Differential Equations and Free Boundaries. Vol. 1. Elliptic Equations. Pitman Res. Notes in Math., Vol. 106, Boston, 1985.
  • 8. Y. Du and Z. Guo, Liouville type results and eventual flatness of positive solutions for p-Laplacian equations, Adv. Diff. Eq. 7, No. 12 (2002), 1479-1512. MR 1920542 (2003m:35072)
  • 9. Y. Du and Z. Guo, Boundary blow-up solutions and their applications in quasilinear elliptic equations, J. Anal. Math. 89, No. 1 (2003), 277-302. MR 1981921 (2004c:35123)
  • 10. Y. Du and L. Ma, Logistic type equation on $ \mathbb{R}^{N}$ by a squeezing method involving boundary blow-up solutions. J. London Math. Soc. 64 (2001), 107-124. MR 1840774 (2002d:35089)
  • 11. B. Gidas and L. Nirenberg, Symmetry and related properties via the maximum principle. Comm. Math. Phys. 68 (1979), 209-243. MR 544879 (80h:35043)
  • 12. R. M. Hervé and M. Hervé, Quelques propriétés des solutions de l'équation de Ginzburg-Landau sur un ouvert de $ \mathbb{R}^{2}.$ Potential Analysis 5 (1996), 591-609. MR 1437586 (98g:31002)
  • 13. L. K. Martinson and K. B. Pavlov, The effect of magnetic plasticity in non-Newtonian fluids. Magnit. Gidrodinamika, 2 (1969), 69-75.
  • 14. L. K. Martinson and K. B. Pavlov, Unsteady shear flows of a conducting fluid with a rheological power flow. Magnit. Gidrodinamika, 3 (1970), 5869-5875.
  • 15. V. M. Mikljukov, On the asymptotic properties of subsolutions of quasilinear equations of elliptic type and mappings with bounded distortion. Mat. Sb. (N.S.), 111 (Russian) (1980), 42-46. MR 560463 (81j:35037)
  • 16. Yu. G. Reshetnyak, Index boundedness condition for mappings with bounded distortion. Siberian Math. J. 9 (1968), 281-285.
  • 17. J. Serrin and H. Zou, Cauchy-Liouville and universal boundedness theorems for quasilinear elliptic equations and inequalities. Acta Math., 189 (2002), 79-142. MR 1946918 (2003j:35107)
  • 18. K. Uhlenbeck, Regularity for a class of nonlinear elliptic systems. Acta Math. 138 (1977), 219-240. MR 0474389 (57:14031)
  • 19. A. Zhao, Qualitative properties of solutions of quasilinear equations. Electronic J. Differential Equations, No. 99 (2003), 1-18.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 34-XX, 35-XX

Retrieve articles in all journals with MSC (2000): 34-XX, 35-XX


Additional Information

Hsini Mounir
Affiliation: Département de Mathématiques, Faculté des Sciences de Tunis, Campus Universitaire, 1060 Tunis, Tunisia
Email: Hsini.mounir@ipeit.rnu.tn

Sayeb Wahid
Affiliation: Département de Mathématiques, Faculté des Sciences de Tunis, Campus Universitaire, 1060 Tunis, Tunisia
Email: wahid.sayeb@yahoo.fr

DOI: https://doi.org/10.1090/S0002-9939-2011-11112-2
Keywords: Liouville type results, supersolution, subsolution, comparison principle.
Received by editor(s): October 22, 2010
Received by editor(s) in revised form: February 14, 2011, and March 4, 2011
Published electronically: November 30, 2011
Communicated by: Walter Craig
Article copyright: © Copyright 2011 American Mathematical Society

American Mathematical Society